# SDR CHQA200500126

- Difficulty date: July 12, 2005
- Submitted: July 14, 2005
- Operation: Air carrier
- Aircraft: N280SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145381
- Aircraft time: 11,583 hours, 9,269 cycles
- Engine: Allsn AE3007A
- Engine time: 13,645 hours, 10,413 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: AE3007A1P
- Part serial: CAE311281
- Condition: Unserviceable
- Location: Nr 1
- Part time: 13,645 hours, 10,413 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, X
- Precautionary procedure: E

## Discrepancy

AFTER STARTING DESCENT OUT OF 16,000 FT, HEAT-TYPE ODOR NOTED SHORTLY AFTER MAKING INITIAL POWER REDUCTION. ODOR SUBSIDED AND ATTRIBUTED TO OCCASIONAL PACK SMELL.  SOP UNTIL AFTER PASSING APPROX 400 AGL. A/C CONFIGURED AND SET FOR NORMAL VMC ILS.  NR 1 ENGINE ITT SURGED TO 1096 BEFORE LOSING INDICATIONS AND COMPRESSOR-STALL LIKE BANG FELT FOLLOWED BY N1 UNSPOOLING RAPIDLY.  QUICK YAW AND SPEED DEGRADING QUICKLY. FLAPS SET TO 22 WITH 10 KNOT BUMP TO VREF. EMERGENCY DECLARED. FLT LANDED W/O INCIDENT. NO FIRE OR SMOKE IN CABIN. NO EVACUATION  NEEDED.  MX FOUND LARGE CHUNKS OF METAL IN INTAKE.  R & R  NR 1 ENGINE IAW J/C.  OPS CHECK AND LEAK CHECK GOOD.
